MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE ELECTROMAGNETIC TRANSMITTING STYLET WITH ENFIT; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE ELECTROMAGNETIC TRANSMITTING STYLET WITH ENFIT; DH CORTRAK DISPOSABLES
Model Number 40-9551TRAK2
Medical Device Problem Codes Complete Blockage (1094); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was initially deemed not reportable based on our reporting strategy active at the time of the alert date; however, following a recent retrospective review of complaints this event was made reportable out of an abundance of caution.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The actual complaint product was returned for evaluation.There is an axial rupture of the tubing, beginning approximately 4cm below the base of the enfit connector, and extending a distance of approximately 7mm.There is some stretching of the tubing.There is no visible dried matter immediately distal to the rupture.Attempt was made to flush water through the tubing from the ruptured area.A syringe fitted with a dispenser tip was inserted into the rupture.When the plunger was pressed, complete resistance was encountered.The tubing was pinched with fingers to try to feel the location of occlusion.Firmness was felt distal to the location of the securement device.The tubing was cut between the 78cm and 70cm depth markers.There is complete occlusion form a dried substance.The root cause was determined to be use error.All information reasonably known as of 29 may 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported that a ng tube ruptured.Medication had been administered, and then there was an attempt to unclog.It burst outside of the patient.

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE ELECTROMAGNETIC TRANSMITTING STYLET WITH ENFIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key25332485
Report Number9611594-2026-00376
Device Sequence Number21320638
Product Code KNT
UDI-Device Identifier00350770460536
UDI-Public(01)00350770460536
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9551TRAK2
Device Catalogue Number40-9551TRAK2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown